Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 313, NWS Fort Worth, TX

September 28, 2005Denton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 28, 2005, 5:26 PM CDT for Denton County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2005, 5:26 PM CDT (22:26 UTC)
Expired
Sep 28, 2005, 6:30 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1121 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:25 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Sep 28, 3:25 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT WED SEP 28 2005

...OUR FIRST TASTE OF FOOTBALL WEATHER ARRIVES THIS EVENING...

.DISCUSSION...

LINEAR THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTHWESTWARD ALONG AN
APPROACHING COLD FRONT LATE AFTERNOON AND EVENING...WITH THE
STRONGEST STORMS MAINLY EAST OF THE I-35 CORRIDOR. WE/VE DECIDED TO
KEEP THE POTENTIAL FOR SEVERE THUNDERSTORMS...LARGE HAIL AND
DAMAGING WINDS...IN THIS FORECAST OVER THE EASTERN COUNTIES WHERE
LARGE CAPES AND WEAKENING CIN EXIST.

WE/VE ISSUED A WIND ADVISORY FOR ALL SECTIONS OF NTX OVERNIGHT. A
TIGHT PRESSURE GRADIENT AND A 1026+ MB HIGH SINKING IN BEHIND THE
FRONT SHOULD HELP KEEP WINDS UP OVERNIGHT.

TOMORROW...MUCH COOLER. HURRAH

FRIDAY AND AFTERWARDS...A SEMI-FALL PATTERN WILL LINGER OVER NTX
THROUGH NEXT WEEK AS A WEAK MID/UPPER TROUGH PASSES BY THE RED RIVER
THIS WEEKEND...AND A DEEP LONG-WAVE TROUGH MOVES INTO THE ROCKIES
FIRST OF NEXT WEEK. DAILY TEMPERATURES SHOULD REMAIN AT OR BELOW
NORMAL THROUGH THIS FORECAST. WE HAVE TRIMMED POPS BACK TO ONLY OVER
THE NORTHWEST SATURDAY AS THE UPPER TROUGH PASSES BY...AND DOWN
SOUTH MONDAY AS A TROPICAL WAVE MOVES INTO SOUTH TEXAS.

THIS TROPICAL WAVE WILL HAVE TO BE WATCHED CLOSELY OVER THE NEXT FEW
DAYS AS IT MOVES WEST ACROSS THE GULF OF MEXICO. A MORE NORTHERLY
PATH WILL SPREAD RAIN FURTHER NORTH TOWARDS THE I-20 CORRIDOR ON
MONDAY AND COULD EXTEND THE PRECIPITATION INTO TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  64  77  57  85 /  30   0   0   0
WACO, TX              64  78  56  86 /  40  10   0   0
PARIS, TX             60  74  52  82 /  50   0   0   0
DENTON, TX            60  76  54  85 /  30   0   0  10
MCKINNEY, TX          60  76  54  84 /  40   0   0   0
DALLAS, TX            64  77  57  85 /  40   0   0   0
TERRELL, TX           62  77  55  84 /  50  10   0   0
CORSICANA, TX         64  78  56  85 /  50  10   0   0
TEMPLE, TX            66  80  56  86 /  30  20   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 PM WEDNESDAY TO 7 AM THURSDAY FOR TXZ091-
TXZ092-TXZ093-TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-
TXZ105-TXZ106-TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-
TXZ121-TXZ122-TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-
TXZ135-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-
TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175.

&&

75/75
Hazardous weather outlook, Sep 28, 3:27 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT WED SEP 28 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
327 PM CDT WED SEP 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE
EASTERN HALF OF NORTH TEXAS...GENERALLY EAST OF A GAINESVILLE...FORT
WORTH...CORSICANA...CENTERVILLE LINE. THE HIGHEST RISK OF SEVERE
THUNDERSTORMS WILL BE IN THE RED RIVER VALLEY...EAST OF INTERSTATE
35. THE MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH LARGE HAIL IS
ALSO POSSIBLE.

THUNDERSTORMS NEAR A FAST MOVING COLD FRONT WILL SPREAD SOUTH AND
EAST THROUGH NORTH TEXAS TONIGHT....EXITING THE SOUTHEAST PORTIONS
OF THE REGION BY DAYBREAK THURSDAY.  BEHIND THE COLD FRONT...GUSTY
NORTH WINDS WILL INCREASE TO SPEEDS BETWEEN 20 AND 30 MPH...WITH
OCCASIONAL HIGHER GUSTS. THESE WINDY CONDITIONS CAN BE EXPECTED IN
THE RED RIVER VALLEY EARLY THIS EVENING...CENTRAL PORTIONS INCLUDING
THE DALLAS...FORT WORTH METROPLEX DURING THE MID EVENING...AND IN
SOUTHERN PORTIONS LATER TONIGHT. HENCE...A WIND ADVISORY IS IN EFFECT
TONIGHT.

.DAYS TWO THROUGH SEVEN...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE CENTRAL PLAINS OVER
THE WEEKEND...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS TO THE
WESTERN RED RIVER VALLEY SATURDAY. IN ADDITION...THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 20 ON MONDAY.  AT THIS
TIME...SEVERE WEATHER IS NOT ANTICIPATED WITH THESE EVENTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH EARLY EVENING IN THE RED
RIVER AREA EAST OF INTERSTATE 35...WITH FURTHER ACTIVATION POSSIBLE
TO THE SOUTH AND EAST LATER THIS EVENING.

42

In the hours before

Special weather statement, Sep 28, 4:29 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
429 PM CDT WED SEP 28 2005

TXZ117-118-282200-

PARKER-TARRANT-
429 PM CDT WED SEP 28 2005

...SIGNIFICANT WEATHER UPDATE...

AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BRIAR...MOVING EAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE AZLE...BRIAR...EAGLE
MOUNTAIN...HASLET...LAKE WORTH...LAKESIDE...PECAN ACRES...PELICAN
BAY...RENO...SAGINAW...SANSOM PARK AND SPRINGTOWN.

WIND GUSTS FROM 50 TO 60 MPH CAN BE EXPECTED FROM THIS STORM...AS
WELL AS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL.

65/DD
Special weather statement, Sep 28, 4:42 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CDT WED SEP 28 2005

TXZ092-103-282215-

COOKE-DENTON-
442 PM CDT WED SEP 28 2005

...SIGNIFICANT WEATHER UPDATE...

AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF SANGER...MOVING EAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE AUBREY...KRUGERVILLE...PILOT
POINT...SANGER...RAY ROBERTS PARK ISLE DU BOIS AND RAY ROBERTS PARK
JOHNSON BRANCH.

WIND GUSTS FROM 50 TO 60 MPH CAN BE EXPECTED FROM THIS INTENSIFYING
THUNDERSTORM...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND
VERY HEAVY RAINFALL.

65/DD
Special weather statement, Sep 28, 4:48 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
448 PM CDT WED SEP 28 2005

TXZ133-134-282215-

ELLIS-JOHNSON-
448 PM CDT WED SEP 28 2005

...SIGNIFICANT WEATHER UPDATE...

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ALVARADO...MOVING EAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO...MAYPEARL...
MIDLOTHIAN...PALMER...VENUS AND WAXAHACHIE.

WIND GUSTS FROM 50 TO 60 MPH CAN BE EXPECTED FROM THIS STORM...AS
WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL.

65/DD
Special weather statement, Sep 28, 5:15 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT WED SEP 28 2005

TXZ103-118-282245-

DENTON-TARRANT-
515 PM CDT WED SEP 28 2005

...SIGNIFICANT WEATHER UPDATE...

AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER TROPHY CLUB...MOVING SOUTHEAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...BARTONVILLE...
BEDFORD...COLLEYVILLE...CORRAL CITY...EULESS...GRAPEVINE...HURST...
KELLER...NORTH RICHLAND HILLS...NORTHLAKE...ROANOKE...SOUTHLAKE AND
TROPHY CLUB.

WIND GUSTS FROM 50 TO 60 MPH CAN BE EXPECTED FROM THIS STORM...AS
WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL.
THE LIGHTNING MAY RESULT IN AN ENHANCED THREAT FOR GRASS FIRES IN
THIS REGION.

65/DD
Special weather statement, Sep 28, 5:19 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT WED SEP 28 2005

TXZ094-282300-

FANNIN-
519 PM CDT WED SEP 28 2005

...SIGNIFICANT WEATHER UPDATE...

AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES NORTH OF BONHAM...MOVING SOUTHEAST AT
20 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM. IF STORMS APPROACH YOUR LOCATION...MOVE INSIDE A STRONG
BUILDING. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES MAY ALSO CAUSE
GRASS FIRES.
Special weather statement, Sep 28, 5:24 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT WED SEP 28 2005

TXZ093-282300-

GRAYSON-
524 PM CDT WED SEP 28 2005

...SIGNIFICANT WEATHER UPDATE...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DENISON...MOVING SOUTHEAST
AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DENISON...KNOLLWOOD...
POTTSBORO AND SHERMAN.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM. MOVE INSIDE A STRONG BUILDING IF YOU ARE IN THE PATH OF THE
STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED...WHICH
MAY RESULT IN GRASS FIRES.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 3:28 PM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more16 hr
Sep 28, 4:59 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson50 min
Sep 28, 5:21 PM CDTSevere Thunderstorm WarningFWDTarrant41 min
Sep 28, 6:05 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson55 min
Sep 28, 6:14 PM CDTSevere Thunderstorm WarningFWDLamar61 min
Sep 28, 6:47 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.